MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55150-1030
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline failed to open and was unable to be removed from the catheter.The patient was undergoing flow diversion implantation for treatment of a fusiform, unruptured aneurysm located in the right ophthalmic artery segment of the internal carotid artery with a max diameter of 9.3 mm and a 5.1 mm neck diameter.Landing zone: distal: 4.1 mm and proximal: 4.6 mm.The accessed vessel was the femoral artery with a diameter of 6.9 mm.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment was administered.The pru level was normal.The angiographic result post procedure showed an internal carotid artery aneurysm.It was reported that after the ped2-450-25 stent was fully hydrated, it was pushed to go upper and positioned via a microcatheter.Because the c6-c7 segment of the internal carotid artery was relatively straight, the operator decided to deploy the tip of the stent in the internal carotid artery, planning to anchor the tip proximally to the pre-arterial region.Initially, about 7 mm was deployed in situ.The tip opened smoothly, but not fully.The operator continued to deploy for a certain distance, increased the tension as a whole, and the tip end opened well, then continued to deploy in the middle, and continued to push the delivery guidewire.From the anterior curvature to the posterior curvature of cavernous sinus, the stent flattened.The operator deployed the stent to 2mm from the retrievable mark, locked the y valve, and repeatedly reduced and increased the tension, swinging it back and forth several times.The stent still could not be opened, and there was still a long proximal section.The operator dared not reduce the tension to deploy it completely, and then withdrew the entire system from the body.The stent could not be removed from the microcatheter.  the pipeline was not used for an indication that was off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a stryker guidewire and wallaby 6f 115 intermediate catheter.
 
Additional Manufacturer Narrative
Update to h6: fdd code a0509 has been updated to a0510.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the proximal vessel was tortuous, constraining the stent.The resistance encountered during stent retrieval was moderate.The proximal section of the pipeline failed to open.A continuous saline flush was administered during the procedure.
 
Additional Manufacturer Narrative
Product analysis as found condition: the pipeline flex shield device was returned for analysis, stuck inside the returned marksman catheter, inside an open pipeline flex shield inner pouch, inside a sealed biohazard bag, and inside a shipping box.Damaged location details: the pipeline flex shield tip coil was in good condition.The distal and proximal dps restraints were intact, with no damage noted.No defects were found in the re-sheathing marker or the re-sheathing pad.The distal hypotube was in good condition.No kinks or bends were found on the pusher wire.The braid¿s distal and proximal ends were open and frayed, while the middle section was fully open without damage.The marksman catheter tip and marker were examined, and no damage was noted.The catheter body was in good condition.No voids or flashes were found in the catheter hub.No other anomalies were found.¿testing/analysis: the pipeline flex shield device was removed from the marksman catheter lumen without difficulty.The marksman catheter total and usable lengths were measured within specifications.The catheter was flushed with water and was found patent.The catheter was tested by running an in-house 0.026-inch mandrel through the hub and tip without issues.¿conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ and ¿failu re/incomplete to open at middle¿ reports could not be confirmed, as the pipeline flex shield braid¿s distal and proximal ends were open and frayed, while the middle section was fully open without damage.However, the cause of the failure to open could not be determined.Possible causes include vessel tortuosity, the user deploying the braid into the vessel bend, and braid damage.In this event, the customer stated that the vessel tortuosity was moderate, thereby excluding it as a possible cause.Therefore, the user deploying the braid in the vessel bend, and a damaged braid could have contributed to the failure to open.The braid can be damaged due to over-manipulation, re-sheathing more than twice, deployment techniques, advancing or retracting the delivery wire against resistance, or deploying/re-sheathing the braid against resistance.However, the cause of the braid damage could not be determined.The cust omer¿s ¿catheter resistance during device retrieval¿ report could not be confirmed because no issues were encountered during testing of the returned marksman catheter.The in-house 0.026-inch mandrel passed through the hub and tip without issues, and no damage was noted on the catheter body.However, the cause of the resistance could not be determined.Possible causes of resistance include incompatible devices, vessel tortuosity, a flush rate that is too low, device damage, guidewire or delivery system damage, or a lack of continuous flush with heparinized saline during the procedure.In this event, the marksman catheter was compatible with the pipeline flex shield device as it has a labeled inner diameter (id) of 0.027 inches.The customer stated that the vessel tortuosity was moderate, which rules out incompatible devices and vessel tortuosity as possible causes.It was also stated that a continuous saline flush was administered during the procedure; however, the customer did not report whether it was heparinized saline.Therefore, we cannot rule out a lack of continuous heparinized saline flush during the procedure as a possible cause.Thus, a flush rate that is too low, device damage, guidewire or delivery system damage, or a lack of continuous flush with heparinized saline during the procedure could have contributed to the resistance failure.However, the cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23451805
Report Number9617601-2025-02458
Device Sequence Number8907877
Product Code KRA
UDI-Device Identifier00847536026261
UDI-Public(01)00847536026261(17)270624(10)229149625
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFA-55150-1030
Device Catalogue NumberFA-55150-1030
Device Lot Number229149625
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer11/05/2025
01/08/2026
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date12/03/2025
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale